Skip to Main content Skip to Navigation
Journal articles

Generalized Tiling with Height Functions

Abstract : In this paper, we introduce a generalization of a class of tilings which appear in the literature: the tilings over which a height function can be defined (for example, the famous tilings of poly-ominoes with dominoes). We show that many properties of these tilings can be seen as the consequences of properties of the generalized tilings we introduce. In particular, we show that any tiling problem which can be modelized in our generalized framework has the following properties: the tilability of a region can be constructively decided in polynomial time, the number of connected components in the undirected flip-accessibility graph can be determined, and the directed flip-accessibility graph induces a distributive lattice structure. Finally, we give a few examples of known tiling problems which can be viewed as particular cases of the new notions we introduce.
Document type :
Journal articles
Complete list of metadata

Cited literature [17 references]  Display  Hide  Download
Contributor : Christine Carvalho de Matos <>
Submitted on : Wednesday, April 4, 2018 - 5:59:51 PM
Last modification on : Thursday, May 24, 2018 - 3:59:21 PM


Files produced by the author(s)


  • HAL Id : lirmm-00269836, version 1



Olivier Bodini, Matthieu Latapy. Generalized Tiling with Height Functions. Morfismos, Departamento de Matematicas del CINVESTAV, 2003, 7 (1), pp.47-68. ⟨lirmm-00269836⟩



Record views


Files downloads